hi i got a tattoo about 10 weeks ago an it healed up normally like all my other tattoos but in the last week a very itchy rash has appeared and it is just on the tattoo and i wondered why and what it is?
This seems to be an allergic reaction called Contact dermatitis.Contact dermatitis is an inflammation of the skin caused by direct contact with an irritating substance.
Irritant dermatitis, the most common type of contact dermatitis, involves inflammation resulting from contact with acids, alkaline materials such as soaps and detergents, solvents, or other chemicals.
Although there may be no initial reaction, repeated contact with metals or chemicals in the dye used for the tattoo can cause eventual sensitization and reaction to the product.
Skin lesion or rash at the site of exposure can range from redness, rash, papules (pimple-like), vesicles, and bullae (blisters).
Initial treatment includes thorough washing with lots of water to remove any trace of the irritant that may remain on the skin. Further exposure to known irritants or allergens should be avoided.
Topical corticosteroid medications may reduce inflammation but it is to be used for a short period of time only.Contact dermatitis usually clears up without complications within 2 or 3 weeks but may recur if the causal agent cannot be identified or avoided.
You can take anti-histamines like Cetrizine for the itch and also apply Calamine or Pramoxine lotion on the rash.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.